Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 129, NWS Raleigh, NC

July 24, 2020Chatham County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2020, 7:06 PM EDT for Chatham County, Moore County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2020, 7:06 PM EDT (23:06 UTC)
Expired
Jul 24, 2020, 7:45 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WUUS52 KRAH 242306
SVRRAH
NCC037-125-242345-
/O.NEW.KRAH.SV.W.0129.200724T2306Z-200724T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
706 PM EDT Fri Jul 24 2020

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northern Moore County in central North Carolina... 
  Southwestern Chatham County in central North Carolina...

* Until 745 PM EDT.

* At 705 PM EDT, a severe thunderstorm over Robbins, or 11 miles 
  northwest of Carthage, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Robbins, Harpers Crossroads, Highfalls and Glendon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3544 7972 3551 7962 3551 7956 3557 7955
      3563 7947 3540 7931 3531 7964
TIME...MOT...LOC 2305Z 239DEG 8KT 3542 7961 

HAIL...<.75IN
WIND...60MPH
 
$$

PWB
2 follow-up statements
126 
WWUS52 KRAH 242329
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
729 PM EDT Fri Jul 24 2020

NCC037-242338-
/O.CAN.KRAH.SV.W.0129.000000T0000Z-200724T2345Z/
Chatham NC-
729 PM EDT Fri Jul 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATHAM COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has 
weakened and terefore, the warning has been cancelled.

LAT...LON 3551 7962 3551 7956 3552 7954 3552 7939
      3551 7939 3540 7931 3531 7964 3547 7967
TIME...MOT...LOC 2328Z 259DEG 11KT 3542 7951 

$$

NCC125-242345-
/O.CON.KRAH.SV.W.0129.000000T0000Z-200724T2345Z/
Moore NC-
729 PM EDT Fri Jul 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN MOORE COUNTY...

At 728 PM EDT, a severe thunderstorm was located 7 miles northwest of
Carthage, moving east at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Robbins, Glendon and Highfalls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3551 7962 3551 7956 3552 7954 3552 7939
      3551 7939 3540 7931 3531 7964 3547 7967
TIME...MOT...LOC 2328Z 259DEG 11KT 3542 7951 

HAIL...<.75IN
WIND...60MPH
 
$$

PWB
432 
WWUS52 KRAH 242348
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
748 PM EDT Fri Jul 24 2020

NCC125-242358-
/O.EXP.KRAH.SV.W.0129.000000T0000Z-200724T2345Z/
Moore NC-
748 PM EDT Fri Jul 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

LAT...LON 3551 7962 3551 7956 3552 7954 3552 7939
      3551 7939 3540 7931 3531 7964 3547 7967
TIME...MOT...LOC 2348Z 239DEG 8KT 3544 7947 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:21 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 24, 4:21 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
421 PM EDT Fri Jul 24 2020

.SYNOPSIS...
An upper level trough and weak surface front will slowly move into
the area from the northwest today through tonight. The trough will
weaken and move east over the weekend. Upper level high pressure
will build back over the area early next week.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 355 PM Friday...

Two areas of showers and storms, one from the SW and one from the
SE, will move into the southern Piedmont, Sandhills, and southern
Coastal Plain over the next several hours. Despite the clouds and
showers this morning, MLCAPE values have still risen to sufficient
levels for thunderstorms, 1500-2500 J/kg (highest south). This
combined with an upper trough approaching the region from the NW,
and PW values near or in excess of 2 inches across the SE half of
the region, will result in an environment conducive for showers and
storms late this afternoon into the evening. The best chance will be
in the south (60-70% POPs) where moisture and instability will be
highest. North of there, coverage may remain more scattered, but the
HRRR has consistently shown some storms moving across the northern
Piedmont later this evening, so will have to monitor this over the
next several hours. The primary severe threat with any storms will
be damaging winds. They should generally be of the pulse variety, as
deep-layer shear is nonexistent. Very heavy rain and localized flash
flooding will also be a possibility, especially considering the
storms will be slow-moving. Convection will dissipate after midnight
with loss of daytime heating. Lows tonight will be in the low-70s.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 415 PM Friday...

The upper-level trough will move east of the area tomorrow, and
moisture should be slightly lower compared to today (PW values about
1.6 to 1.9 inches). As a result, coverage of showers and storms
should be slightly lower compared to today, and opted to continue
high chance POPs everywhere rather than likely. The best chance for
convection is across SE zones where moisture will be greatest.
Increasing thicknesses and less cloud cover should result in
slightly higher temperatures tomorrow compared to today, generally
low-90s, but heat indices should still remain just below Heat
Advisory criteria. Any showers and storms will dissipate after
sunset with loss of daytime heating. Lows Saturday night will once
again be in the low-70s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 310 PM Friday...

The first part of next week begins with upper-level shortwave
ridging building across central NC from the west on Sunday and
lingering to our east through the middle of the week. At the same
time, a surface trough will develop along the Mid-Atlantic coast
into central NC, and remain across the area through most of next
week. Subsidence from the ridge will create higher temperatures
each day with highs in the low 90s on Sunday increasing to the mid-
90s by Tuesday. Southwesterly flow at the surface will maintain
dewpoint temperatures in the low to mid 70s across the region,
helping to increase the heat index to the low 100s for many areas
Monday and Tuesday. A Heat Advisory may be needed, however
temperatures are borderline at this time. The ridging will mitigate
widespread shower/thunderstorm activity on Sunday and Monday, with
only isolated to scattered diurnal development expected.

An upper-level trough will swing across the region sometime between
Tuesday night and Wednesday, increasing precipitation chances
Tuesday and Wednesday. This will also help lower high temperatures
back to the low 90s for the rest of the work week. Although the
trough exits the area mid-week, additional waves will move across
the region through the end of the week, keeping precipitation
chances higher to close out the work week. The frontal passage mid-
week will transport a slightly drier airmass into the Piedmont,
lowering dew point temperatures into the mid to upper 60s. Low
temperatures will range from the low to mid 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 210 PM Friday...

Mainly VFR conditions are expected during the next 24 hours, except
where any storms occur this afternoon and possibly some MVFR
visibilities in the Triad early tomorrow morning. Scattered cumulus
will continue to develop throughout central NC this afternoon, but a
lull in precipitation is expected over the next few hours before
showers and storms begin to develop. Based on high-res model
guidance and the clouds/showers across a good portion of the area
this morning, am expecting showers and storms to mostly hold off
until after 21z. The best chance for showers and storms will be over
southern and eastern parts of the area (FAY and RWI). Where any
storms do occur, expect a brief drop in ceilings and visibilities to
sub-VFR along with gusty winds, and have included a TEMPO group for
this at all TAF sites late this afternoon and evening. Rain chances
will lessen considerably after midnight, but based on model guidance
and what occurred this morning, there is a chance for mist and MVFR
visibilities at INT and GSO once again early tomorrow morning.

Looking beyond 18z Saturday: There is a continued good chance of
showers and storms tomorrow afternoon and evening, but coverage
should be a bit lower than today and more confined to southern parts
of the area. Rain chances will be lowest on Sunday and Monday before
increasing again on Tuesday and especially Wednesday. While
widespread prolonged sub-VFR conditions are not expected, as always,
brief drops to sub-VFR are possible in any storms. Patchy sub-VFR
stratus and fog are also possible in the early morning each day.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Danco/Hartfield
NEAR TERM...Danco
SHORT TERM...Danco
LONG TERM...JJT
AVIATION...Danco
Hazardous weather outlook, Jul 24, 3:51 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
351 PM EDT Fri Jul 24 2020

NCZ007-021>023-038-039-252000-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-
351 PM EDT Fri Jul 24 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

A few storms may become strong to severe through this evening, with
damaging winds as the primary threat. Also, the risk of heavy
rainfall and the slow movement of showers and storms may produce
areas of flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-252000-
Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
351 PM EDT Fri Jul 24 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

A few storms may become strong to severe through this evening, with
damaging winds as the primary threat. Also, the risk of heavy
rainfall and the slow movement of showers and storms may produce
areas of flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerously hot weather will return, with heat index values expected
to reach 100 to 105 degrees each day Sunday through Wednesday.
Tuesday is likely to be the hottest day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

JJT

In the hours before

Local storm report, Jul 24, 1:06 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
106 PM EDT FRI JUL 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 SSW WINSTON-SALEM     36.09N 80.27W
07/23/2020                   FORSYTH            NC   PUBLIC

            TREES DOWN IN PARKING LOT OF WAKE FOREST
            BAPTIST MEDICAL CENTER. SOME CARS WERE ALSO
            DAMAGED AS A RESULT.

&&

AK
Local storm report, Jul 24, 2:16 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     3 SW GARNER             35.67N 78.66W
07/23/2020                   WAKE               NC   PUBLIC

            MULTIPLE TREES DOWN AT EAGLE RIDGE IN
            GARNER.

&&

AK
Local storm report, Jul 24, 2:17 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT FRI JUL 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     LIGHTNING        3 ENE LAKE WHEELER      35.72N 78.68W
07/23/2020                   WAKE               NC   911 CALL CENTER

            REPORT OF A LIGHTNING STRIKE TO A
            RESIDENTIAL STRUCTURE.

0524 PM     TSTM WND DMG     3 SW GARNER             35.67N 78.66W
07/23/2020                   WAKE               NC   PUBLIC

            MULTIPLE TREES DOWN AT EAGLE RIDGE IN
            GARNER.

0331 PM     TSTM WND DMG     2 SW PILOT              35.86N 78.30W
07/23/2020                   WAKE               NC   911 CALL CENTER

            TREE DOWN AT 2200 BLOCK OF SHEPARD SCHOOL
            RD.

0310 PM     TSTM WND DMG     4 WSW PILOT             35.85N 78.33W
07/23/2020                   WAKE               NC   911 CALL CENTER

            POWER LINE DOWN AT PIPPIN RD AND ZEBULON RD.

0247 PM     TSTM WND DMG     3 SW PILOT              35.85N 78.31W
07/23/2020                   WAKE               NC   TRAINED SPOTTER

            TREE DOWN ON PIPPIN RD IN ZRBULON.

0247 PM     TSTM WND GST     3 SW PILOT              35.85N 78.31W
07/23/2020  M73 MPH          WAKE               NC   PUBLIC

            STORM SPOTTER REPORTED NORTH OF ZEBULON.

0247 PM     TSTM WND DMG     4 SW PILOT              35.84N 78.33W
07/23/2020                   WAKE               NC   TRAINED SPOTTER

            TRREES AND POWERLIENS DOWN ON HWY 96 AND
            RILEY HILL RD, ZEBULON.

0243 PM     TSTM WND DMG     2 SW PILOT              35.86N 78.30W
07/23/2020                   WAKE               NC   TRAINED SPOTTER

            TREES AND POWERLINES DOWN ON SHEPARD SCHOOL
            RD.

0738 PM     TSTM WND DMG     CLINTON                 35.00N 78.33W
07/23/2020                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN AT INTERSECTION OF LARKINS ST. AND
            WALKER ST.

0738 PM     TSTM WND DMG     1 NNE CLINTON           35.02N 78.33W
07/23/2020                   SAMPSON            NC   911 CALL CENTER

            POWER LINES DOWN AT BEAMAN ST NEAR NORTHEAST
            BOULEVARD RD.

0419 PM     TSTM WND DMG     2 WNW DORTCHES          36.02N 77.88W
07/23/2020                   NASH               NC   911 CALL CENTER

            TREE DOWN AT DORTCHES RD AND RED OAK.

0417 PM     TSTM WND DMG     MIDDLESEX               35.79N 78.20W
07/23/2020                   NASH               NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN AT EXUM
            AND OAK ST.

0245 PM     TSTM WND DMG     4 WNW NASHVILLE         35.98N 78.03W
07/23/2020                   NASH               NC   911 CALL CENTER

            TREE DOWN AT VICK RD AND PLEASANT GROVE
            CHURCH RD.

0830 PM     HEAVY RAIN       LILLINGTON              35.39N 78.82W
07/23/2020  E3.50 INCH       HARNETT            NC   911 CALL CENTER

            3-4 INCHES OF RAIN RESULTED IN PONDING OF
            WATER ON SEVERAL ROADS IN LILLINGTON.

0600 PM     FLASH FLOOD      4 SSE GREENSBORO        36.03N 79.79W
07/23/2020                   GUILFORD           NC   PUBLIC

            MULTIPLE REPORTS OF ROADWAYS FLOODED DUE TO
            RYAN CREEK AND SOUTH BUFFALO CREEK RISING
            ABOVE ITS BANKS. STREETS INCLUDED ARE S ELM
            EUGENE ST, ALAMANCE CHURCH RD, AND RANDLEMAN
            ROAD.

0545 PM     FLASH FLOOD      4 SSE GREENSBORO        36.03N 79.80W
07/23/2020                   GUILFORD           NC   EMERGENCY MNGR

            GAUGE AT RYANS CREEK (RYAN7) ENTER FLOOD
            STAGE AT 8.06 FT, CONFIRM BY MULTIPLE
            REPORTS FROM EM.

0409 PM     TSTM WND DMG     3 SW PLEASANT GARDEN    35.94N 79.81W
07/23/2020                   GUILFORD           NC   911 CALL CENTER

            POWER LINES DOWN AT TALLEYRAND RD. AND
            RANDLEMAN RD.

0354 PM     TSTM WND DMG     3 SE GREENSBORO         36.05N 79.80W
07/23/2020                   GUILFORD           NC   911 CALL CENTER

            POWER LINES DOWN AT CRAIG ST AND RANDLEMAN
            RD.

0347 PM     TSTM WND DMG     3 ESE GREENSBORO        36.06N 79.78W
07/23/2020                   GUILFORD           NC   911 CALL CENTER

            POWER LINES DOWN AT JULIAN ST. AND OMAHA ST.

0333 PM     TSTM WND DMG     5 E GREENSBORO          36.09N 79.75W
07/23/2020                   GUILFORD           NC   911 CALL CENTER

            POWERLINES DOWN ON SYKES AVE AND EAST
            WENDOVER AVE.

0456 PM     TSTM WND DMG     1 NNE SEDGE GARDEN      36.10N 80.13W
07/23/2020                   FORSYTH            NC   911 CALL CENTER

            LIGHTNING STRUCK HOUSE ON BARNSDALE RIDGE
            RD, KERNERSVILLE.

0245 PM     TSTM WND DMG     3 E WALKERTOWN          36.17N 80.10W
07/23/2020                   FORSYTH            NC   NWS EMPLOYEE

            SEVERAL TREES DOWN 3MILES EAST OF
            WALKERSTOWN.

0230 PM     TSTM WND DMG     1 SSW WINSTON-SALEM     36.09N 80.27W
07/23/2020                   FORSYTH            NC   PUBLIC

            TREES DOWN IN PARKING LOT OF WAKE FOREST
            BAPTIST MEDICAL CENTER. SOME CARS WERE ALSO
            DAMAGED AS A RESULT.

0715 PM     FLASH FLOOD      THOMASVILLE             35.88N 80.08W
07/23/2020                   DAVIDSON           NC   911 CALL CENTER

            MULTIPLE ROAD CLOSED DUE TO HIGH WATER.
            STREETS INCLUDE: RANDOLPH ST, FISHER FERRY
            ST, CUNNINGHAM BRICK YARD RD, FOREST DR
            ETC...

&&
Special weather statement, Jul 24, 4:56 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
456 PM EDT Fri Jul 24 2020

NCZ089-242200-
Sampson NC-
456 PM EDT Fri Jul 24 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SAMPSON COUNTY UNTIL
600 PM EDT...

At 456 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Clinton, moving northeast at 15 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Clinton, Turkey and Hobbton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3490 7846 3527 7831 3526 7827 3522 7824
      3520 7816 3509 7817 3508 7816 3490 7815
      3481 7817 3478 7823
TIME...MOT...LOC 2056Z 222DEG 13KT 3490 7825

PWB
Special weather statement, Jul 24, 5:00 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
500 PM EDT Fri Jul 24 2020

NCZ086-088-242200-
Hoke NC-Cumberland NC-
500 PM EDT Fri Jul 24 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CUMBERLAND AND HOKE
COUNTIES UNTIL 600 PM EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Raeford, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Antioch, Pope AFB, Hope Mills,
Spring Lake, Eastover, Vander and Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3484 7935 3486 7934 3494 7935 3499 7938
      3521 7923 3520 7921 3519 7918 3517 7914
      3518 7913 3517 7913 3517 7910 3519 7909
      3520 7905 3514 7879 3485 7868 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 2059Z 265DEG 10KT 3491 7928

PWB
Special weather statement, Jul 24, 6:54 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
654 PM EDT Fri Jul 24 2020

NCZ074-075-250000-
Moore NC-Montgomery NC-
654 PM EDT Fri Jul 24 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE AND
MONTGOMERY COUNTIES UNTIL 800 PM EDT...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Troy, Carthage, Biscoe, Robbins, Star, Candor, Steeds, Eldorado,
Seven Lakes and Highfalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3552 7947 3531 7939 3517 7991 3551 8006
TIME...MOT...LOC 2254Z 254DEG 13KT 3529 7985

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:34 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson3 hr
Jul 23, 10:02 PM EDTSpecial Weather StatementRAHScotland58 min
Jul 23, 10:29 PM EDTAreal Flood AdvisoryRAHHoke, Scotland3 hr
Jul 24, 9:02 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jul 24, 4:56 PM EDTSpecial Weather StatementRAHSampson64 min
Jul 24, 5:00 PM EDTSpecial Weather StatementRAHCumberland, Hoke60 min
Jul 24, 5:07 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Scotland38 min
Jul 24, 5:10 PM EDTSevere Thunderstorm WarningRAHCumberland39 min
Jul 24, 5:29 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond23 min
Jul 24, 5:47 PM EDTSevere Thunderstorm WarningRAHScotland43 min
Jul 24, 6:39 PM EDTAreal Flood AdvisoryRAHHoke, Scotland3 hr
Jul 24, 6:54 PM EDTSpecial Weather StatementRAHMontgomery, Moore66 min
Jul 24, 7:19 PM EDTSpecial Weather StatementRAHWake56 min
Jul 24, 7:33 PM EDTSevere Thunderstorm WarningRAHWake22 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.